Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 321, NWS Atlanta, GA

July 20, 20239 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2023, 5:30 PM EDT for 9 counties in Georgia. It was in force for 45 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 5:30 PM EDT (21:30 UTC)
Expired
Jul 20, 2023, 6:15 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banks County, GA, Barrow County, GA, Cherokee County, GA, Dawson County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA

The radar

The Greer radar (KGSP), 140 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:38 PM EDTTSTM WND DMG2 N Matt, GAReport of numerous trees with their tops sheared off in the Fields Pond neighborhood in N Forsyth county.
Jul 20, 5:41 PM EDTTSTM WND DMG1 Ssw Matt, GAMultiple trees and powerlines down throughout the Matt community of Forsyth county.
Jul 20, 5:44 PM EDTTSTM WND DMG1 Nne Coal Mountain, GANumerous trees were snapped and uprooted along Tallant Road with one tree falling onto a home.
Jul 20, 5:50 PM EDTTSTM WND DMG1 Ese Birmingham, GATree blocking entire street between Freemanville Road and Nix Road.
Jul 20, 5:50 PM EDTTSTM WND DMG2 Ene Cumming, GACorrects previous non-tstm wnd gst report from 2 ENE Cumming. 59 mph wind gust reported at Mesonet station 1076W 1.6 NE Cumming (WEATHERSTEM).
Jul 20, 5:50 PM EDTTSTM WND DMG3 Nne Homer, GACorrects time of previous tstm wnd dmg report from 3 NNE Homer. 4 trees reported down on roadways in central and northern Banks County per EM.
Jul 20, 5:50 PM EDTTSTM WND GST 652 Ene Cumming, GA65 mph gust reported from Mesonet station 0637W 2.2 NE Cumming (WEATHERSTEM).
Jul 20, 5:50 PM EDTNON-TSTM WND GST 592 Ene Cumming, GA59 mph wind gust reported at Mesonet station 1076W 1.6 NE Cumming (WEATHERSTEM).
Jul 20, 5:55 PM EDTTSTM WND DMG3 W Oscarville, GAReports on social media show a large carport/awning was sheared and collapsed off the side of a building along Browns Bridge Rd.
Jul 20, 6:00 PM EDTTSTM WND DMG1 Nw Flowery Branch, GAMultiple trees down on McEver Road near the intersection of Lights Ferry Road.
Jul 20, 6:00 PM EDTTSTM WND DMGFlowery Branch, GAMultiple trees down across Flowery Branch.
Jul 20, 6:00 PM EDTTSTM WND GST 68Coal Mountain, GAMesonet station 1914W Forsyth Public Safety Complex.
Jul 20, 6:07 PM EDTTSTM WND DMG1 E Hog Mountain, GATree down at Hog Mountain Rd and Ridgemill Terrace.
Jul 20, 6:16 PM EDTTSTM WND DMG2 S Gainesville, GA40 to 50 trees down with power outages across Hall County.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 3:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WUUS52 KFFC 202130
SVRFFC
GAC011-013-057-085-117-121-135-139-157-202215-
/O.NEW.KFFC.SV.W.0321.230720T2130Z-230720T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
530 PM EDT Thu Jul 20 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  East central Cherokee County in north central Georgia...
  Northwestern Barrow County in north central Georgia...
  Forsyth County in north central Georgia...
  Northeastern Gwinnett County in north central Georgia...
  Banks County in northeastern Georgia...
  Southeastern Dawson County in north central Georgia...
  Hall County in north central Georgia...
  Central Jackson County in northeastern Georgia...
  Northeastern Fulton County in north central Georgia...

* Until 615 PM EDT.

* At 529 PM EDT, severe thunderstorms were located along a line
  extending from Mossy Creek to Buffington, moving southeast at 50
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gainesville, Canton, Jefferson, Commerce, Cumming, Homer, Sugar
  Hill, Suwanee, Buford, Braselton, Auburn, Flowery Branch, Dacula,
  Oakwood, Lula, Maysville, Hoschton, Clermont, Pendergrass and
  Gillsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
      3442 8338 3432 8339 3426 8334 3424 8334
      3397 8395 3423 8449 3451 8373 3450 8367
TIME...MOT...LOC 2129Z 312DEG 43KT 3456 8370 3424 8445 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
569 
WWUS52 KFFC 202203
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Thu Jul 20 2023

GAC011-013-057-085-117-121-135-139-157-202215-
/O.CON.KFFC.SV.W.0321.000000T0000Z-230720T2215Z/
Cherokee GA-Barrow GA-Forsyth GA-Gwinnett GA-Banks GA-Dawson GA-
Hall GA-Jackson GA-Fulton GA-
603 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL CHEROKEE...NORTHWESTERN BARROW...FORSYTH...
NORTHEASTERN GWINNETT...BANKS...SOUTHEASTERN DAWSON...HALL...CENTRAL
JACKSON AND NORTHEASTERN FULTON COUNTIES...

At 603 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Banks Crossing to near Duluth,
moving southeast at 50 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Gainesville, Canton, Jefferson, Commerce, Cumming, Homer, Sugar Hill,
Suwanee, Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood,
Lula, Maysville, Hoschton, Clermont, Pendergrass and Gillsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
      3442 8338 3432 8339 3426 8334 3424 8334
      3397 8395 3423 8449 3451 8373 3450 8367
TIME...MOT...LOC 2203Z 312DEG 43KT 3431 8336 3399 8411 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$
163 
WWUS52 KFFC 202215
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Thu Jul 20 2023

GAC011-013-057-085-117-121-135-139-157-202224-
/O.EXP.KFFC.SV.W.0321.000000T0000Z-230720T2215Z/
Cherokee GA-Barrow GA-Forsyth GA-Gwinnett GA-Banks GA-Dawson GA-
Hall GA-Jackson GA-Fulton GA-
615 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEROKEE...
NORTHWESTERN BARROW...FORSYTH...NORTHEASTERN GWINNETT...BANKS...
SOUTHEASTERN DAWSON...HALL...CENTRAL JACKSON AND NORTHEASTERN FULTON
COUNTIES WILL EXPIRE AT 615 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.

Remember, a Severe Thunderstorm Warning still remains in effect for
Hall and Gwinnett counties.

LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
      3442 8338 3432 8339 3426 8334 3424 8334
      3397 8395 3423 8449 3451 8373 3450 8367
TIME...MOT...LOC 2214Z 312DEG 43KT 3422 8324 3390 8399 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:39 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 20, 3:39 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
339 PM EDT Thu Jul 20 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Friday)
Issued at 338 PM EDT Thu Jul 20 2023

Key Messages:

-Severe Thunderstorm Watch in effect for northern and eastern GA
-Heat Advisory in effect today for central GA

Rest of Today:

Strong to severe thunderstorms ongoing across parts of central and
eastern TN are expected to move into portions of north Georgia this
afternoon and evening. Best parameter space is over far northern GA
at this time. Effective bulk shear values are close to 30kts. CAPE
is extensive as our very warm afternoon combined with moisture
advection has lead to plenty of surface buoyancy. Given current
coverage over TN, storms will likely merge into more organized
linear complex as they continue to the SE with organized cold pool.
Until that happens, severe hail and wind with both be severe
threats. Once more linear organization occurs, severe wind will
likely be the primary threat. This threat looks like it will move
across north GA SEward into eastern GA, possibly clipping some of
the far northern metro counties. A severe thunderstorm watch has
been issued to cover the most likely areas under threat this
afternoon and evening.

Alongside this, storms have been training in TN today. Cold pool
outflow has been mostly stagnant against the WAA and moisture
advection over the area. Storm motion vectors are well aligned to
run along this boundary, allowing for storms that form along it to
run parallel to it. This has lead to flash flooding concerns, and
those concerns will extend into northern GA. The good news is that
there has been a pick up in the southward motion of the boundary
this afternoon - the bad news is that it is still moving rather
slowly, and storm coverage is increasing overall. Flash flooding
will be a threat in northern GA, especially in any locations that
get impacted by multiple rounds of storms in quick succession with
the very heavy rainfall rates induced in part by our high PWATs
(approaching 1.8" in some places per analysis).

Other thing still going on is the heat. Numerous sites today have
reached the 105 threshold for heat index within the heat advisory,
and those will continue to hang on through early evening. Rain or
clouds may potentially cool a few locations off, but most all of the
current spatial extent of the heat advisory will likely remain clear
through evening. Heat Advisory will remain through 8 PM.

Tonight/Tomorrow:

Going into tonight, system should slowly begin to dissipate with
eastward extent and should push into SC out of CWA. Models have been
indicating some potential redevelopment over the metro and parts of
west GA along the leftover boundary from the earlier convection
during the early morning hours just before sunrise. Not expecting
anything that forms with these to be strong or severe.

Tomorrow will have some storm potential during the afternoon shifted
over the CWA, especially given some remnant outflows that should be
around to aid in convergence and lift. It's gonna be another hot one
for central Georgia, provided we stay mostly clear through the day,
and heat advisory may once again be needed. But uncertainty again on
extent of cold pools and cloud cover will preclude issuance until
evaluation tonight.

Lusk

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 338 PM EDT Thu Jul 20 2023

Key Messages:

 - A frontal boundary will be the focus for storms over the weekend
with a Marginal Risk (level 1 of 5) for severe storms in central
Georgia.

 - Expect a relative minimum in summertime thunderstorms next Monday
and Tuesday and a warming trend over the course of next week.

Weekend Weather Considerations:

The main driver of our weather over the weekend will be a nearly
stationary frontal boundary draped from west to east across the
region. The general thinking amongst the various options for
deterministic and ensemble guidance is that the front will settle
over central Georgia by Saturday afternoon and linger through
Sunday. Other than the potential for elevated convection north of
the boundary Saturday morning, the greatest potential for
thunderstorms should be along and near the frontal boundary on both
Saturday and Sunday. A potential wrinkle in this outlook would be if
Friday nights convection is particularly widespread and intense.
This could result in a more stable airmass in our region on Saturday
or a more southerly position of the front due to cold pool
interactions. A similar scenario could develop for Sunday if
Saturdays activity is particularly intense. For the time being there
does appear to be a potential for severe thunderstorms in central
Georgia both Saturday and Sunday. The peak risk will likely coincide
with the peak in diurnal heating (between 3 PM and 8 PM) both days.
The primary severe hazard over the weekend should be damaging
downburst winds, with meager shear and sub 6.0 C/km lapse rates
limiting the hail potential.

Regional temperatures and humidity should be bifurcated in the state
on Saturday. Areas like the Atlanta Metro and mountains of north
Georgia that will be north of the boundary should enjoy slightly
below average temperatures (highs in the 80s) and humidity
(dewpoints in the 60s). South of the front temperatures (lower 90)
should be near average, but the humidity (dewpoints in the lower
70s) will have it feeling muggy. Temperatures and dewpoints may
level out in the region a bit on Sunday with the majority of central
and northern Georgia seeing slightly below average humidity and
temperatures.

Big Picture Trends for Next Week:

The main trends for next week should be a gradual upward drift in
temperatures and a relative minimum in diurnally driven convection
early in the week. The primary drivers of the temperature trend
should be a weakening trough over the Eastern U.S. and building
ridge in the Plains. The main factor working against diurnally
driven thunderstorms early next week should be the limited moisture.
The GEFS and EPS means both have precipitable water values falling
into the 0.9 to 1.2 inch range next Monday and Tuesday. This would
be below average for July and would combine with other factors to
limit instability (especially in northern Georgia).

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM EDT Thu Jul 20 2023

Challenging forecast. Storms in TN expected to slide to the south
over time, with multiple waves forming and moving into N and E GA.
TAF sites in metro ATL are right on border of being impacted by
these waves, so uncertainty in impacts is high. Best estimates of
impact times would be 22Z-02Z today, 06-10Z and after 18Z
tomorrow. Otherwise, winds will be gusty at times, W to SW at
6-12 kts through period, with gusts up to 20 kts. SCT cu in place
today and tomorrow, going SCT to BKN higher clouds overnight.
Lower BKN deck near 040 or 050 possible with any storms that move
through.

//ATL Confidence...18Z Update...
Low confidence timing and occurrence of TSRA/SHRA across most
periods, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  71  87 /  40  40  30  30
Atlanta         76  94  72  87 /  30  50  40  40
Blairsville     67  84  62  80 /  60  50  40  30
Cartersville    73  91  68  85 /  40  60  40  30
Columbus        78  98  74  92 /  10  40  30  60
Gainesville     73  91  70  86 /  50  40  30  30
Macon           77  98  74  92 /  20  40  30  60
Rome            73  91  69  86 /  40  60  40  30
Peachtree City  74  95  71  87 /  20  40  40  40
Vidalia         78  99  76  94 /  20  40  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ039-049>051-
058>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...Lusk
LONG TERM....Albright
AVIATION...Lusk
Hazardous weather outlook, Jul 20, 12:36 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1236 PM EDT Thu Jul 20 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1236 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory has been issued for areas generally along and
south of a line from LaGrange to Monticello, to Washington. Heat
Index values up to 108 are expected. Take extra precautions to
stay hydrated and limit time outdoors.

There is a Slight Risk (level 2 of 5) of severe weather today. A
thunderstorm complex will move through northern and central
Georgia between 3 PM and midnight tonight. The strongest storms
with this complex may produce damaging winds, frequent lightning
and periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Thunderstorms will be possible in the region through next
Wednesday. Storms may become more widespread in the state Friday
afternoon into Saturday, then the greatest coverage is expected
over central and southern Georgia Sunday through Wednesday.
Isolated severe storms, particularly with damaging downburst
winds, could occur through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, Jul 20, 4:41 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Thu Jul 20 2023

GAZ007-202115-
Gilmer GA-
441 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of Gilmer County
through 515 PM EDT...

At 441 PM EDT, a strong thunderstorm was over Mountaintown, or near
Ellijay, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ellijay, East Ellijay, Talona, Cartecay, Tails Creek, Mountaintown,
Roy and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central Georgia.

&&

LAT...LON 3485 8450 3471 8431 3458 8430 3458 8433
      3457 8434 3455 8447 3456 8447 3456 8449
      3455 8448 3455 8450 3457 8450 3455 8452
      3455 8455 3473 8465
TIME...MOT...LOC 2041Z 301DEG 14KT 3473 8457

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 20, 5:04 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
504 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Gst     3 NW North Georgia Spee 34.72N 84.87W
07/20/2023  M58 MPH          Whitfield          GA   AWOS

            AWOS station KDNN Dalton.

&&

SK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:15 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 45 more23 hr
Jul 20, 3:20 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union40 min
Jul 20, 4:00 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Union45 min
Jul 20, 4:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield63 min
Jul 20, 4:34 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White41 min
Jul 20, 4:41 PM EDTSpecial Weather StatementFFCGilmer34 min
Jul 20, 4:44 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Whitfield33 min
Jul 20, 5:00 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Gordon, Lumpkin, Pickens and 1 more30 min
Jul 20, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more48 min
Jul 20, 5:22 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker, Whitfield38 min
Jul 20, 5:36 PM EDTSpecial Weather StatementFFCBartow24 min
Jul 20, 5:40 PM EDTSevere Thunderstorm WarningFFCCherokee50 min
Jul 20, 5:44 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Floyd, Gordon46 min
Jul 20, 5:49 PM EDTSpecial Weather StatementFFCCobb, Gwinnett26 min
Jul 20, 5:57 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBartow, Chattooga, Cherokee, Cobb, DeKalb, Floyd and 4 more48 min
Jul 20, 6:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBanks, Barrow, Clarke, DeKalb, Gwinnett, Hall and 8 more47 min
Jul 20, 6:23 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fulton, Henry52 min
Jul 20, 6:27 PM EDTSpecial Weather StatementFFCCarroll, Haralson48 min
Jul 20, 6:35 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fulton, Henry, Newton and 1 more25 min
Jul 20, 6:46 PM EDTSevere Thunderstorm WarningFFCButts, Greene, Hancock, Henry, Jasper, Madison and 7 more59 min
Jul 20, 6:49 PM EDTSpecial Weather StatementFFCButts, Coweta, Fayette, Henry, Spalding41 min
Jul 20, 6:55 PM EDTSpecial Weather StatementFFCNewton, Rockdale35 min
Jul 20, 6:57 PM EDTSpecial Weather StatementFFCPolk33 min
Jul 20, 7:07 PM EDTSpecial Weather StatementFFCClarke38 min
Jul 20, 7:12 PM EDTSpecial Weather StatementFFCHeard48 min
Jul 20, 7:32 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Lamar, Monroe, Pike, Putnam and 1 more43 min
Jul 20, 7:34 PM EDTSpecial Weather StatementFFCHaralson26 min
Jul 20, 7:43 PM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Taliaferro, Warren, Washington and 1 more62 min
Jul 20, 7:58 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Wilkinson32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.